New to Citalopram - So sleepy and tired

Hi all.

I have been taking 10mg of Citalopram for the last 5 weeks without issue (bar a few initial manageable side effects). The plan was always for me to go up to 20mg which I started last week. I am sooooo tired since I started the 20mg. I’m yawning constantly and feel shattered all the time. The last few evenings I’ve been going to bed at 9pm as I can’t keep my eyes open. I'm normally very active but right now I have no energy. I normally take my tablet in the morning with breakfast. The extreme tiredness usually kicks in shortly after lunchtime/mid afternoon. I wondered if anyone else taking Citalopram had experienced this? I’m hoping it’s a side effect that will pass otherwise I may need to consider going back down to 10mg or coming off them completely as I can’t function feeling so sleepy, especially as I have a young family so need to be on the ball. Thanks.

12 Replies

oldestnewest
  • As a e-citalpram user---keep on it at the moment when your body adjusts the tiredness will get less..........and ask your doctor if you may change what time you take them at.......you tiredness seems to kick in 4/6 hrs after taking it........what would happen if you took them at bed time??? or each day at 3pm....Ask your doctor as something as simple as this might help tremendously....... keep on truckin...ha ha

  • Thank you so much. I tell its hard getting the meds in your system. Iam soooo sleepy

  • Keep at it ur body will get used 2 them. xx

  • my mum has recently started these as well and is very sleepy all the time, i am going to start giving her the tablet at about 6pm in stead of the morning see how that goes, but i wont stop her meds as they have helped with her severe anxiety, as she has cardiovascular dementia as well she is 72,

  • Purely from experience, anything you take for anxiety can cause weird stuff to go on for a bit (: Its something unnatural entering you brain to help deal with anxiety, but anything entering your brain and changing things makes the body react in strange ways, as a way of telling you something is different. If It was me, i would totally ask a doctor about it, But I imagine coming off it early might confuse the brain more, as then it would return you to the state you were at before the medication. This is all speculation of course, Dont quote me (: xx

  • Hi

    Give it few weeks.It s normal .your body will get used to it.

    Love

    Train

  • Thanks for all the positive replies. They mean a lot. :)

  • Hi i just wondered how you are getting on now with your citalopram, i'm taking the same,

  • Hi chopper 1975. I started citalopram 13 days ago, 20mg a day, also diazepam to lessen the side effects, by the 5th day I felt amazing with renewed energy I felt I could conquer the world then in the days following I am exhausted, no motivation, anxious and want to nap at around the same time as you. likewise, have a young family, 3 children under 10 and my husband is doing everything, I feel so guilty but I'm just not well enough yet. I have diahrea everyday which I'm presuming is a side effect and I yawn all the time. Everyone telling me I need to give them more time but I have no hope. How did your experience work out? I notice it is a year since your comment.

  • I have been taking Citalopram for 5 years and I never got over the tiredness. I kept thinking it was something else - other meds, food, etc., but after eliminating everything else, I figured it out. I'm taking it at night now, but I'm just going to try to get off it altogether because I'm sick of being a zombie. What's the point of not being depressed if you're too tired to act on it?

  • Hello. Have you tried a different brand of citalopram? I found that any brand other than almus makes me tired, and despondent. If you ask your pharmacy..or even your doctor you can request a certain brand. It helped me

  • Hi do you get your album citalopram from boots by any chance? I've read that that is the only brand they do?

    Many thanks.

You may also like...